estriker asked this question on 5/17/2000:
I have two female friends ages 14 and 15, who are seeing a pyscologist and were NOT prescribed to an anti-depressant. I am not sure what kind of anti-depressant they are taking, but they take over 8 at a time to give them a high. I would like to know what the side effects are and how it could affect them at this amount. I am very worried about them. Could a type of mix with other drugs like alcohol, pot, or an extreme amount of Robotussin be fatal?
Desertphile gave this response on 5/17/2000:
Greetings. Please note that I am NOT a doctor.
I cannot think of any anti-depressant that can get a person "high." Several will cause nausea, vomiting, and heart "murmuring," as well as generate anxiety and nervose twitches, but I have yet to read of any anti-depressant that will make a person feel "high." Are you confident that what they are taking is actually an anti-depressant? It could be an anti-anxiety drug, or similiar.
Now then. If you are truely "very worried about them," TALK TO THEIR PARENTS! Do not wait a minute; do not wait a second; please do it NOW.
If they do not have parents, please talk to their guardians.
If you believe you are being "a friend" by now "squeeling on them," please think again. They may even hate you and blame YOU for being punished by their parents, but to my mind I could live with that. Better a healthy friend who hates me than a dead or maimed friend who likes me.
Shall I list for you the consequences of taking too much anti-depressant drugs?
1) Liver damage 2) Renal damage 3) Convulsions (mixed with alcohol) 4) Heart / chest pain 4) Seizures
and other nasty stuff.
As for fatality, I do not know of any reported.
Please consider being a good friend to these girls; find a way to make the abuse end. "8 at a time" means 160mg for most of the newer anti-depressants. That's a hell of a lot!
The average rating for this answer is 1.5.